MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 8 (cat8), an indigo system separator 8 (sep8), and a non-penumbra sheath.It was reported that a thrombotic occlusion was observed in the proximal segment of the sfa and that a stent was previously placed in the middle portion of the sfa.During the procedure, the physician inserted the cat8 and sep8 into the sheath using an introducer and advanced the cat8 and sep8 to the proximal segment of the sfa.Under the fluoroscopy, the physician then noticed that the markerband was deformed prior to initiating aspiration.Therefore, the cat8 was removed.Upon removal, the physician found that the makerband was partially loosened.The procedure was completed using a new cat8 and a new sep8, and the same sheath.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 8 (cat8), an indigo system separator 8 (sep8), and a non-penumbra sheath.It was reported that a thrombotic occlusion was observed in the proximal segment of the sfa and that a stent was previously placed in the middle portion of the sfa.During the procedure, the physician inserted the cat8 and sep8 into the sheath using an introducer and advanced the cat8 and sep8 to the proximal segment of the sfa.Under the fluoroscopy, the physician then noticed that the markerband was deformed prior to initiating aspiration.Therefore, the cat8 was removed.Upon removal, the physician found that the markerband was peeling off but remained intact with the cat8.The procedure was completed using a new cat8 and a new sep8, and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated for clarification: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned indigo system aspiration catheter 8 (cat8) confirmed that the markerband was damaged.The markerband was partially peeled off and fractured.Evaluation also revealed that the polymer on the distal tip of the catheter was damaged.Operation within a previously placed stent likely contributed to polymer damage on the distal tip of the cat8 and the reported peeling of the markerband.It was reported that the markerband was intact.Therefore, the markerband fracture is incidental and occurred post-procedure.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23031196
Report Number3005168196-2025-00297
Device Sequence Number9514698
Product Code QEW
UDI-Device Identifier00815948022324
UDI-Public00815948022324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH00006279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexMale